Wildfire, Moses Lake Area
- When
- June 15, 12:00 AM PST to June 16, 5:00 PM PST
- Where
- Moses Lake Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
The Baird Springs wildfire, centered six miles northwest of Quincy, was a human caused fire that burned 3,160 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Baird Springs wildfire, centered six miles northwest of Quincy, was a human caused fire that burned 3,160 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 14, 9:43 PM PST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1043 PM PDT SAT JUN 14 2008 .SYNOPSIS... DRY WESTERLY FLOW WILL CONTINUE TO DOMINATE THE INLAND NORTHWEST THROUGH THE REMAINDER OF THE WEEKEND. DAYTIME TEMPERATURES WILL BE VERY CLOSE TO SEASONAL AVERAGES ON SUNDAY. THE MILD PATTERN WILL PERSIST THROUGH AT LEAST TUESDAY BEFORE A COOLING TREND COMMENCES. && .DISCUSSION... WASHINGTON AND NORTHERN IDAHO WILL COME UNDER THE INFLUENCE OF A FLAT UPPER LEVEL RIDGE OF HIGH PRESSURE ON SUNDAY. 05Z WATER VAPOR IMAGERY SHOWS THE REGION IN A SPLIT FLOW REGIME. THE NORTHERN BRANCH OF THE POLAR JET IS COMPRISED OF A LARGE UPPER LOW IN THE GULF OF ALASKA AND A TROUGH OF LOW PRESSURE ALONG THE BC/ALBERTA BORDER SHEARING OUT AS IT MOVES EAST. THE SOUTHERN BRANCH OF THE JET IS OVER NORTHERN CALIFORNIA AND CUTS ACROSS WYOMING. WITH THE PACIFIC NORTHWEST SANDWICHED BETWEEN THE JETS...A DRY WESTERLY FLOW BROUGHT MOSTLY SUNNY SKIES TO THE REGION TODAY. MORE SUNNY SKIES ARE EXPECTED ON SUNDAY. SUBSIDENCE UNDER THE ONCOMING FLAT RIDGE WILL BRING 2-3C DEGREES OF WARMING AT 850MB BY 00Z MONDAY. THE 00Z NAM AND GFS HAVE TEMPERED THE WARM UP OVER EASTERN WASHINGTON AND THE NORTHERN PANHANDLE BY A COUPLE OF DEGREES. WELL MIXED FORECAST SOUNDINGS FROM ROUGHLY 800MB ARE ARE IN LINE WITH LINE WITH THE LATEST MOS GUIDANCE FROM THE NAM...SO I HAVE TRENDED HIGHS DOWN FOR FATHERS DAY. DESPITE A FORECAST A FEW DEGREES COOLER...THE AFTERNOON PROMISES TO VERY PLEASANT. TEMPERATURES WILL BE VERY CLOSE TO THE NORM FOR MID JUNE. && .AVIATION... VFR CONDITIONS EXPECTED THROUGH 00Z MONDAY. A DRY AND STABLE AIR MASS WILL PROMOTE MOSTLY CLEAR SKIES WITH RELATIVELY LIGHT WINDS FOR THE ENTIRE PERIOD. /FRIES && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 46 76 48 83 54 78 / 0 0 0 10 0 10 COEUR DALENE 39 76 47 81 51 76 / 0 0 0 10 10 10 PULLMAN 41 73 48 81 51 76 / 0 0 0 10 0 10 LEWISTON 49 81 54 86 57 82 / 0 0 0 0 0 0 COLVILLE 43 79 46 85 48 82 / 0 0 0 0 0 10 SANDPOINT 38 77 46 79 48 75 / 0 0 0 0 10 10 KELLOGG 43 74 46 82 50 77 / 0 0 10 10 0 10 MOSES LAKE 47 82 52 87 54 83 / 0 0 0 0 0 0 WENATCHEE 53 82 56 86 59 80 / 0 0 0 0 0 0 OMAK 47 82 52 86 54 81 / 0 0 0 0 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 547 AM PDT SAT JUN 14 2008 IDZ001>004-026-027-WAZ031>038-041>044-151300- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 547 AM PDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116727.